MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 XL BLUE MOD COLORM 110V

BIOMERIEUX, INC. VITEK® 2 XL BLUE MOD COLORM 110V
Model Number 27227
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomerieux of misidentification results in association the vitek® 2 xl blue mod colorm 110v instrument (ref.27227, serial# (b)(4)) when testing yeast isolates from five (5) separate patients.The customer reported their vitek® 2 instrument identified five (5) patient isolates as candida ciferrii.The customer then stated they obtained terminated cards.Review of the customer¿s data found several error messages that included a reader cam error related to cards not being seated into the back of the carousel and subsequent carousel jam.A biomérieux field service engineer (fse) visited the customer site and replaced the reader head belt.Following servicing by the fse, the customer retested the patient isolates; expected results of c.Albicans and c.Glabrata were obtained.There is no adverse patient impact; the customer confirmed the misidentification results were not released to the treating physician and no patients were mistreated.
 
Additional Manufacturer Narrative
Biomérieux conducted an internal investigation in response to a customer complaint of five (5) organism misidentifications as candida ciferrii in association with their vitek® 2 xl instrument (ref 27227, serial (b)(6)).Alternate method testing via vitek ms (maldi-tof) obtained results of candida albicans and candida glabrata for the five (5) organisms.Following analysis of the vitek 2 system log files, the local biomérieux field service engineer (fse) replaced the reader head belt.The manufacturer (gates vs.Dura-sync) of the removed belt was not noted.Following belt replacement, the customer retested the previously misidentified isolates and obtained the expected results.The function of the reader belt assembly on the reader head is to move the vitek 2 test card through the optics station.After the reading cycle is completed, the reader belt returns the test card to the same slot in the carousel, where it continues to incubate until the next read cycle 15 minutes later.During test card transfer, the transmittance (tx) optics uses visible light to measure organism growth in each well of the test card.After completion of the test card, the reader belt also ejects the test card from the carousel into the waste collection station.This same transfer to the waste collection station occurs for cards that are terminated for any reason.Though not confirmed to be related to this case, an investigation was completed associated with an identified performance issue with reader belts from the dura-sync manufacturer.As previously stated, the manufacturer of the belt removed for this complaint was not noted.Reader belt cases continue to be monitored by biomérieux.

Brand Name
VITEK® 2 XL BLUE MOD COLORM 110V
Common Device Name
VITEK® 2 XL BLUE MOD COLORM 110V
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
Manufacturer (Section G)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
Manufacturer Contact
jeff scanlan
595 anglum road
hazelwood, MO 63042
MDR Report Key13712342
Report Number1950204-2022-00009
Device Sequence Number6287037
Product Code LON
UDI-Device Identifier03573026162375
UDI-Public03573026162375
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
N50510: S084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown